Thunderstorm Wind, Campbell
- When
- June 23, 5:15 PM MST
- Where
- Campbell County, 15 mi SE of Gillette
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.133, -105.267
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 23, 1:45 PM MST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 245 PM MDT THU JUN 23 2005 .DISCUSSION...19Z SURFACE ANALYSIS HAS SURFACE LOW OVER EASTERN NORTH DAKOTA WITH TRAILING COLD FRONT THROUGH NORTHWESTERN SOUTH DAKOTA AND JUST ENTERING NORTHERN WYOMING. PREFONTAL TROUGH EXTENDS THROUGH CENTRAL SOUTH DAKOTA. CURRENT TEMPERATURES WELL INTO THE 90S AHEAD OF THE PREFONTAL TROUGH WITH WINDS OUT OF THE WEST TO SOUTHWEST AT 15 TO 25 MPH. TEMPS IN THE 80S AND WINDS OUT OF THE NORTHWEST AT 15 TO 25 MPH BETWEEN THE TROUGH AND COLD FRONT. PREFRONTAL TROUGH WILL SLIDE OUT OF THE FORECAST AREA THIS AFTERNOON AND EVENING. WINDS WILL SWITCH AROUND TO THE NORTHWEST AT 15 TO 25 MPH WITH THE PASSAGE OF THE TROUGH. COLD FRONT WILL HANG UP ACROSS SOUTHERN SOUTH DAKOTA. NAM AND GFS ADVERTISING GOOD LIFT AND LITTLE CIN THIS AFTERNOON AND EVENING ACROSS THIS AREA...SO HAVE PLACED SCATTERED THUNDERSTORM ACROSS NORTHEAST WYOMING...THE BLACK HILLS...AND SOUTHERN SOUTH DAKOTA FOR THIS EVENING. SPC HAS OUTLINED FAR SOUTH CENTRAL SOUTH DAKOTA IN THE SLIGHT RISK FOR SEVERE STORMS THIS EVENING...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. UPPER LEVEL PATTERN KEEPS THE FORECAST AREA UNDER SOUTHWEST TO WEST FLOW...WITH SEVERAL DISTURBANCES MOVING THROUGH OVER THE NEXT SEVERAL DAYS. THIS WILL KEEP A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IN THE FORECAST THROUGH THE WEEKEND. SPC HAS MOST OF THE FORECAST AREA UNDER A SLIGHT RISK FOR SEVERE STORMS FOR FRIDAY AND SATURDAY. HIGH TEMPERATURES FOR THE NEXT COUPLE OF DAYS WILL BE SLIGHTLY COOLER...GENERALLY IN THE MID 70S TO MID 80S. TEMPERATURES WILL BEGIN TO WARM UP AGAIN BY SUNDAY...AS A STRONG TROUGH DIGS INTO THE WEST COAST. EXTENDED...SIGNIFICANT LARGE SCALE CHANGES ARE FORECAST TO TAKE PLACE OVER THE WESTERN U.S. BEGINNING EARLY NEXT WEEK. EARLY IN THE WEEK THE H5 LOW OFF THE COAST OF SOUTHERN CA IS SHOWN TO SYNC UP WITH A SHORT WAVE IN THE NORTHERN STREAM AND THEN MOVE NORTHEASTWARD INTO THE NORTH CENTRAL U.S. THE UPPER FLOW THEN BECOMES MOSTLY ZONAL WITH A NUMBER OF WEAK SHORT WAVE POISED TO SHOOT ACROSS THE NORTHERN AND CENTRAL U.S. DURING THE LAST HALF OF THE WEEK. HOWEVER THE VERY STRONG SURFACE HIGH PRESSURE OVER THE EASTERN PACIFIC REMAINS IN PLACE...TAKING PACIFIC MOISTURE OUT OF THE EQUATION FOR THESE SYSTEMS. THE RESULT WILL BE A SLIGHTLY COOLER BUT CONTINUED ACTIVE WEATHER REGIME FOR THE WEEK WITH THE BEST CHANCE OF PRECIPITATION MON AND TUE AS THE REMAINS OF THE H5 LOW CROSSES THE NORTHERN PLAINS. THE WESTWARD EXTENSION OF THE BERMUDA RIDGE WILL ALSO LIMIT THE AMOUNT OF LOW LEVEL GULF MOISTURE AVAILABLE FOR CONVECTION IN THE NORTHERN PLAINS THROUGH LATE THURSDAY. && .AVIATION...VFR CONDITIONS ARE EXPECTED ACROSS ALL ROUTES THROUGH TONIGHT WITH SCATTERED -TSRA OVER SERN WY SRN SD AND NWRN NE ROUTES. ISOLD -TSRA ARE FORECAST FOR ALL OTHER ROUTES THROUGH THIS EVENING. && .UNR...WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && RUDGE/CARPENTER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 525 PM MDT THU JUN 23 2005 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-241300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 525 PM MDT (625 PM CDT) THU JUN 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR OVER NORTHEASTERN WYOMING AND PORTIONS OF SOUTH DAKOTA TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS...ESPECIALLY ACROSS NORTHEASTERN WYOMING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE AREA FRIDAY AND SATURDAY...WITH A CONTINUED CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS THROUGH NEXT WEEK. THE BEST CHANCE FOR SEVERE WEATHER ON FRIDAY AFTERNOON AND EVENING WILL BE OVER NORTHEASTERN WYOMING...AND ON SATURDAY THE BEST CHANCE OF SEVERE WEATHER WILL BE OVER NORTHWESTERN SOUTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MJB
The Rapid City radar (KUDX), 194 km away, was scanning. The volume nearest the first event began at 00:15 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455436, 5455437.